MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38416
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The doctor tried to activate the thumb wheel but was met with tension.He pulled the thumbwheel back harder and forced the stent out, but part of the stent would not deploy.The doctor pulled the delivery system out and half the stent remained in the body, the other half was still in the delivery sheath.The doctor placed a covered stent over the fractured stent still in the body.I have the other half of the stent that was in the delivery sheath and can return the piece.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s027 investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s027.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of a lab evaluation on 18-jul-2023.And an image review on 03-aug-2023.Image review complete 03-aug-2023.Impression: the complaint is partly confirmed.The stent fracture is confirmed.Difficulty with the thumbwheel cannot be confirmed.Delivery sheath curvature was severe.Deployment from a contralateral approach as reported by the complaint is doubtful.
 
Additional Manufacturer Narrative
Pma/510(k) #p100022/s027 device evaluation the zisv6-35-125-5-140-ptx device of lot number c1964590 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.This (b)(4) is related to pr 402193 which was raised to capture the user not inspecting the device before use.The device related to this occurrence underwent a laboratory evaluation on the 18th july 2023.Refer to the returned product-notes field for lab attendance and lab evaluation notes.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device the following was noted: visual inspection: ¿ approx 4cm of broken stent returned manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use/label there is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use (ifu0118) states the following: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system.If hydrophilic wire guides are used, they must be kept fully activated¿.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression 1.The complaint is partly confirmed.The stent fracture is confirmed.Difficulty with the thumbwheel cannot be confirmed.2.Delivery sheath curvature was severe.Deployment from a contralateral approach as reported by the complaint is doubtful.Root cause review a definitive root cause could be attributed to the use of a smaller than required wire guide size with the device.From the information available, it is known that the user used a 0.018inch wire guide.This is not the correct wire guide size for this device.The use of a smaller than required wire guide with the device would have resulted in insufficient device support during advancement and/or attempted deployment.Insufficient device support coupled with a severe delivery path, would have caused and/or contributed to increased forces which could have lead to the kink in the device and in turn, making it difficult to activate and deploy the stent fully.The stent was able to be partially deployed but upon removal, the stent fractured.One half was returned to cirl and the other remains in the body.The physician placed a covered stent over this (a gore viahbian stent).The user has not complied with the requirements of the ifu with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function confirmation of complaint complaint is confirmed based on customer and/or rep testimony summary according to the initial reporter, the doctor tried to activate the thumb wheel but was met with tension.He pulled the thumbwheel back harder and forced the stent out, but part of the stent would not deploy.The doctor pulled the delivery system out and half the stent remained in the body, the other half was still in the delivery sheath.The doctor placed a covered stent over the fractured stent still in the body.Confirmed quantity of 01 device, confirmed used according to the initial reporter, the doctor placed a covered stent over the fractured stent still in the body and the patient has suffered no adverse effects.Investigation findings conclude a definitive root cause was established.The user has not complied with the requirements of the ifu in regards to the required wire guide size to be used with the device.Complaints of this nature will continue to be monitored for potential emerging trend.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 15-jan-2024.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17340933
Report Number3001845648-2023-00558
Device Sequence Number20466465
Product Code NIU
UDI-Device Identifier10827002384160
UDI-Public(01)10827002384160(17)240601(10)C1964590
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberG38416
Device Catalogue NumberZISV6-35-125-5-140-PTX
Device Lot NumberC1964590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/16/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer06/21/2023
06/21/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/15/2023
01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown